Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 447, NWS Jackson, MS

December 7, 2004Forrest County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Dec 7, 2004, 6:01 AM CST for Forrest County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 7, 2004, 6:01 AM CST (12:01 UTC)
Expired
Dec 7, 2004, 6:45 AM CST
In force
44 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Forrest County, MS

The radar

The Mobile radar (KMOB), 109 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 0.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2004-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 329 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2004-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 313 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
329 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
313 m²/s²
0-3 km storm-relative helicity
354 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 071201
SVRJAN
MSC035-071245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
600 AM CST TUE DEC 7 2004

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FORREST COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 645 AM CST

* AT 600 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 13 MILES NORTH OF BROOKLYN...OR
  ABOUT 8 MILES SOUTHEAST OF PETAL...AND MOVING NORTHEAST AT 40 MPH.

ANOTHER SEVERE THUNDERSTORM WILL MOVE OUT OF PEARL RIVER COUNTY AND 
EFFECT THE SOUTHERN PORTION OF FORREST COUNTY BETWEEN 615 AM AND 645 
AM. THIS STORM WILL BE CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 
MPH.

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

LAT...LON 3123 8932 3094 8932 3094 8915 3136 8916

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 7, 4:05 AM CST, 1 hour 56 minutes earlier.

Area forecast discussion, Dec 7, 4:05 AM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
405 AM CST TUE DEC 7 2004

.SHORT TERM...
FOR TODAY THROUGH THURSDAY NIGHT...
BEEN A BUSY NIGHT. CURRENT WATER VAPOR IMAGERY SHOWS A POTENT
NEGATIVE TILTED SHORT WAVE LIFTING OUT OF THE SOUTHERN PLAINS
TRIGGERING THE STRONG CONVECTION ACROSS THE LOWER MISSISSIPPI
VALLEY. THE DISTURBANCE IS ACTUALLY A LITTLE STRONGER THAN EARLIER
MODELS HAD PREDICTED AT THIS POINT. EXPECT THE SURFACE REFLECTION
(SURFACE LOW) TO MOVE RAPIDLY NORTHEAST THROUGH THE GREAT LAKES
REGION AS THE LAST OF THE STRONG CONVECTION EXITS THE REGION BY MID
MORNING. THE RAIN WILL EXIT THE EAST AND SOUTH BY MIDDAY. PARTLY CLOUDY
SKIES AND CONTINUED WARM CONDITIONS WILL BE BUILDING BACK IN.

HOWEVER...IT NOW LOOKS LIKE THE PLEASANT WEATHER WILL NOT LAST TOO
LONG AS ANOTHER DISTURBANCE WILL TAKE SHAPE AND APPROACH WEDNESDAY.
THIS FEATURE WILL BEGIN TO RETURN THE FRONTAL BOUNDARY NORTH WITH
ISENTROPICLY LIFTED MOISTURE PROMPTING INCREASING CLOUDS...AND
EVENTUALLY PRECIP...BY WEDNESDAY NIGHT GOING INTO THURSDAY. LOOKS
LIKE SOME DECENT RAINFALL AMOUNTS WITH THIS SYSTEM WITH A THATAE
RIDGE OF ABOUT 330...PCP WATER AROUND 1.8 INCHES...WITH RAINFALL
AMOUNTS OF 1 TO 3 INCHES ALONG WITH SOME UPPER DIVERGENCE OF A 115
KNOT JET. THE SYSTEM WILL MOVE OUT ON THURSDAY EVENING. SO WITH THIS
IN MIND MADE SLIGHT ADJUSTMENTS TO TEMPS AND POPS.

&&

.LONG TERM...
FOR FRIDAY THROUGH MONDAY...
THE GFS/ETA EXTENDED/UKMET ON FRIDAY A LARGE UPPER TROUGH WITH A 530
CLOSED LOW WILL BE OVER THE EASTERN HALF OF THE NATION. THE TROUGH
WILL LIFT TO THE EAST ON SATURDAY AS A FLAT UPPER RIDGE DEVELOPS
THROUGH THE WEEKEND. THE EUROPEAN MODEL WAS A LITTLE DEEPER WITH THE
DEPARTING TROUGH FOR THE WEEKEND. ON MONDAY ANOTHER SHORT WAVE
RESHAPES THE UPPER TROUGH OVER THE EASTERN HALF OF THE NATION.
THIS WILL KEEP THE REGION UNDER DRY NORTHWEST FLOW. SO WILL KEEP DRY
WEATHER FOR THE LONG TERM AND MAKE MINOR CHANGES TO TEMPS.

&&
PRELIMINARY TEMP/POPS

JACKSON   71  46  71  56 / 20  10  10 50

MERIDIAN  73  46  72  56 / 60  10  10 50

&&
.JAN WATCHES/WARNINGS/ADVISORIES...
.MS...NONE
.LA...NONE.
.AR...NONE.

&&

17
Hazardous weather outlook, Dec 7, 5:14 AM CST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
0514 AM CST TUE DEC 07 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
081114-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
0514 AM CST TUE DEC 07 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

...DAYS TWO AND THREE...WEDNESDAY AND THURSDAY...
THE FRONT CURRENTLY MOVING INTO THE NORTHERN GULF OF MEXICO WILL
STALL TONIGHT AND EARLY WEDNESDAY BEFORE RETURNING NORTH AS A
WARM FRONT WEDNESDAY NIGHT AND THURSDAY.  RICH GULF MOISTURE WILL
SPREAD NORTHWARD WEDNESDAY NIGHT...RESULTING IN WIDESPREAD
SHOWERS AND THUNDERSTORMS.  ALTHOUGH INSTABILITY LOOKS RATHER
MARGINAL FOR SEVERE WEATHER...RAINFALL OF 1 TO 2 INCHES WITH
LOCALLY HEAVIER AMOUNTS NEAR 3 INCHES IS ANTICIPATED.  WE WILL
WATCH THIS SITUATION CAREFULLY AS SATURATED SOILS ARE IN PLACE.
HOWEVER...IT APPEARS THAT THE HEAVIEST RAIN MAY FALL OVER
SOUTHEAST MISSISSIPPI AND SOUTH OF THE AREA OF HEAVIEST RAIN IN
THE PAST COUPLE OF DAYS.

...DAYS FOUR THROUGH SEVEN...FRIDAY TO MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED THROUGH NEXT MONDAY NIGHT.

CRAVEN

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Dec 7, 4:40 AM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
0440 AM CST TUE DEC 07 2004

MSZ031-039-071140-
LOWNDES MS-NOXUBEE MS-

TORNADO WATCH NUMBER 914 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES:

IN MISSISSIPPI...
LOWNDES...      NOXUBEE...

CRAVEN
Special weather statement, Dec 7, 4:42 AM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
0442 AM CST TUE DEC 07 2004

MSZ051-071142-
NEWTON MS-

TORNADO WATCH NUMBER 914 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES:

IN MISSISSIPPI...
NEWTON...

MSZ046-052-071142-
KEMPER MS-LAUDERDALE MS-

TORNADO WATCH NUMBER 914 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES:

IN MISSISSIPPI...
KEMPER...       LAUDERDALE...

CRAVEN
Special weather statement, Dec 7, 4:42 AM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED WATCH NUMBER...
NATIONAL WEATHER SERVICE JACKSON MS
0442 AM CST TUE DEC 07 2004

MSZ051-071142-
NEWTON MS-

TORNADO WATCH NUMBER 915 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES:

IN MISSISSIPPI...
NEWTON...

MSZ046-052-071142-
KEMPER MS-LAUDERDALE MS-

TORNADO WATCH NUMBER 915 REMAINS IN EFFECT FOR THE FOLLOWING
COUNTIES:

IN MISSISSIPPI...
KEMPER...       LAUDERDALE...

CRAVEN
Special weather statement, Dec 7, 4:59 AM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
0459 AM CST TUE DEC 07 2004

MSZ046-071159-
KEMPER MS-

TORNADO WATCH NUMBER 915 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES:

IN MISSISSIPPI...
KEMPER...

MSZ052-071159-
LAUDERDALE MS-

TORNADO WATCH NUMBER 915 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES:

IN MISSISSIPPI...
LAUDERDALE...

CRAVEN
Special weather statement, Dec 7, 5:33 AM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
0533 AM CST TUE DEC 07 2004

MSZ052-071233-
LAUDERDALE MS-

TORNADO WATCH NUMBER 915 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES:

IN MISSISSIPPI...
LAUDERDALE...

CRAVEN
Local storm report, Dec 7, 5:42 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
542 AM CST TUE DEC 07 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     TSTM WND DMG     NEW HOPE                33.45N 88.32W
12/07/2004                   LOWNDES            MS   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN.

0400 AM     TSTM WND DMG     STEENS                  33.56N 88.32W
12/07/2004                   LOWNDES            MS   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

&&

WILSON

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 6:33 PM CSTSevere Thunderstorm WarningJANYazoo27 min
Dec 6, 11:44 PM CSTSevere Thunderstorm WarningJANSharkey, Washington46 min
Dec 7, 12:05 AM CSTTornado WarningJANLeflore, Sunflower40 min
Dec 7, 12:19 AM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey56 min
Dec 7, 12:34 AM CSTTornado WarningJANCarroll, Grenada, Leflore41 min
Dec 7, 12:44 AM CSTTornado WarningJANHolmes, Humphreys, Sharkey46 min
Dec 7, 12:47 AM CSTSevere Thunderstorm WarningJANWarren43 min
Dec 7, 12:52 AM CSTSevere Thunderstorm WarningJANYazoo38 min
Dec 7, 12:57 AM CSTSevere Thunderstorm WarningJANClaiborne63 min
Dec 7, 1:12 AM CSTTornado WarningJANGrenada33 min
Dec 7, 1:22 AM CSTSevere Thunderstorm WarningJANYazoo38 min
Dec 7, 1:26 AM CSTSevere Thunderstorm WarningJANHinds64 min
Dec 7, 1:31 AM CSTTornado WarningJANHolmes29 min
Dec 7, 1:36 AM CSTTornado WarningJANHinds54 min
Dec 7, 1:37 AM CSTFlash Flood WarningJANCarroll, Grenada, Montgomery53 min
Dec 7, 1:39 AM CSTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson51 min
Dec 7, 1:44 AM CSTTornado WarningJANCarroll, Montgomery, Webster31 min
Dec 7, 1:50 AM CSTSevere Thunderstorm WarningJANMadison, Yazoo25 min
Dec 7, 1:57 AM CSTSevere Thunderstorm WarningJANAttala, Choctaw33 min
Dec 7, 1:58 AM CSTSevere Thunderstorm WarningJANClaiborne, Copiah62 min
Dec 7, 2:07 AM CSTSevere Thunderstorm WarningJANRankin53 min
Dec 7, 2:14 AM CSTSevere Thunderstorm WarningJANLeake, Madison46 min
Dec 7, 2:23 AM CSTTornado WarningJANAttala, Choctaw, Winston37 min
Dec 7, 2:28 AM CSTTornado WarningJANRankin47 min
Dec 7, 2:31 AM CSTTornado WarningJANRankin44 min
Dec 7, 2:32 AM CSTSevere Thunderstorm WarningJANClay, Oktibbeha, Webster43 min
Dec 7, 2:48 AM CSTSevere Thunderstorm WarningJANScott57 min
Dec 7, 2:54 AM CSTSevere Thunderstorm WarningJANLeake, Neshoba36 min
Dec 7, 2:55 AM CSTSevere Thunderstorm WarningJANCopiah, Simpson65 min
Dec 7, 2:57 AM CSTSevere Thunderstorm WarningJANSmith63 min
Dec 7, 2:59 AM CSTTornado WarningJANNoxubee, Winston46 min
Dec 7, 3:14 AM CSTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha31 min
Dec 7, 3:15 AM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence45 min
Dec 7, 3:19 AM CSTSevere Thunderstorm WarningJANNewton41 min
Dec 7, 3:28 AM CSTSevere Thunderstorm WarningJANNeshoba32 min
Dec 7, 3:37 AM CSTSevere Thunderstorm WarningJANJasper38 min
Dec 7, 3:41 AM CSTTornado WarningJANLowndes34 min
Dec 7, 3:42 AM CSTSevere Thunderstorm WarningJANKemper63 min
Dec 7, 3:47 AM CSTSevere Thunderstorm WarningJANCovington58 min
Dec 7, 3:49 AM CSTSevere Thunderstorm WarningJANLauderdale56 min
Dec 7, 4:03 AM CSTTornado WarningJANKemper42 min
Dec 7, 4:25 AM CSTSevere Thunderstorm WarningJANClarke50 min
Dec 7, 4:34 AM CSTSevere Thunderstorm WarningJANJones56 min
Dec 7, 4:43 AM CSTTornado WarningJANMarion62 min
Dec 7, 4:44 AM CSTSevere Thunderstorm WarningJANLauderdale31 min
Dec 7, 4:56 AM CSTSevere Thunderstorm WarningJANLamar64 min
Dec 7, 5:00 AM CSTSevere Thunderstorm WarningJANForrest60 min
Dec 7, 5:07 AM CSTTornado WarningJANLamar53 min
Dec 7, 5:14 AM CSTSevere Thunderstorm WarningJANClarke31 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.